Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2005, 12:06 PM CST for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 12:06 PM CST (18:06 UTC)
- Expired
- Feb 23, 2005, 12:45 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 231807
SVRJAN
LAC025-041-231845-
/O.NEW.KJAN.SV.W.0011.050223T1806Z-050223T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITY OF WINNSBORO
* UNTIL 1245 PM CST
* AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF WISNER...OR
ABOUT 20 MILES SOUTHWEST OF WINNSBORO...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINNSBORO BY 1230 PM CST
CROWVILLE BY 1245 PM CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3211 9189 3191 9189 3190 9176 3201 9155
3231 9154
$$
EC1 follow-up statement
000
WWUS54 KJAN 231837
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST WED FEB 23 2005
LAC025-231847-
/O.CAN.KJAN.SV.W.0011.000000T0000Z-050223T1845Z/
CATAHOULA LA-
1237 PM CST WED FEB 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR CATAHOULA PARISH IS
CANCELLED...
LAT...LON 3211 9187 3194 9183 3190 9176 3201 9155
3231 9154
$$
LAC041-231845-
/O.CON.KJAN.SV.W.0011.000000T0000Z-050223T1845Z/
FRANKLIN LA-
1237 PM CST WED FEB 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM CST FOR
FRANKLIN PARISH...
AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WISNER...OR ABOUT 13
MILES SOUTH OF WINNSBORO...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT NECESSITY BY 1220 PM CST
WISNER AND GILBERT BY 1235 PM CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3211 9187 3194 9183 3190 9176 3201 9155
3231 9154
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:43 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 23, 10:43 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...MESOSCALE AND AVIATION UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CST WED FEB 23 2005 ...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING... .DISCUSSION...MORNING SUBJECTIVE ANALYSIS HAS A STATIONARY FRONT DRAPED ACROSS SOUTH MISSISSIPPI...JUST NORTH OF THE U.S. HIGHWAY 84 CORRIDOR. WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE MOVING INTO THE LOWER MISSISSIPPI VALLEY AT LATE MORNING. I EXPECT THIS FEATURE TO AID IN THE DEVELOPMENT OF A SURFACE LOW ALONG THE FRONT...WHICH WILL PROBABLY RESULT IN THE FRONT LIFTING A LITTLE BIT NORTH TOWARD INTERSTATE 20. THE APPROACHING SHORTWAVE TROUGH WILL AID IN THE DESTABILIZATION OF MID-TROPOSPHERIC LAPSE RATES ACROSS THE FORECAST AREA THIS AFTERNOON...ESPECIALLY CONSIDERING THAT CIRRUS IS JUST ABOUT THE ONLY DAMPENING FACTOR TO SOLAR INSOLATION IN MANY PLACES. THE LATEST NUMERICAL MODELS HAVE SOMEWHAT SHIFTED THEIR THINKING FROM YESTERDAYS MORNING RUN...ESPECIALLY WITH THE KINEMATIC FIELDS. WE THINK THAT SOME OF THIS MAY BE DUE TO CONVECTION OCCURRING IN THE MODELS. FOR THE MOST PART...OUR THINKING HASNT REALLY CHANGED FROM YESTERDAY. OUR GRIDDED FORECAST LOOKS TO BE IN DECENT SHAPE...AND NO SIGNIFICANT CHANGES WERE MADE TO THE PACKAGE AT THIS TIME. I WILL UPDATE THE TEXT FORECAST IN ORDER TO REMOVE ANY MORNING WORDING. && .AVIATION...THE BIG PROBLEM FOR THE 1800 UTC TAF PACKAGE WILL BE THE TIMING WITH REGARD TO THE RAIN ENDING. AT THIS POINT...IM NOT TOO CONFIDENT ON THE TIMING AS MY GUT FEELING TELLS ME THAT THERELL PROBABLY BE SOME PRECIPITATION LINGERING BEHIND THE FRONT. FOR NOW...ILL KEEP SOME LIGHT RAIN IN THE TAFS THROUGH 24/1800 UTC AND LET LATER SHIFTS DECIDE. IN GENERAL LOOK FOR MVFR TO IFR CONDITIONS...WITH SOME LOWER CEILINGS AND VISIBILITIES POSSIBLE. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Feb 23, 11:33 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1133 AM CST WED FEB 23 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241733- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1133 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI...GENERALLY SOUTH OF A HARRISONBURG...LOUISIANA...TO BROOKHAVEN...TO LAUREL LINE. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND ISOLATED TORNADOES WILL BE POSSIBLE IN THESE AREAS. FARTHER TO THE NORTH ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND CENTRAL AND NORTHERN MISSISSIPPI...ISOLATED SEVERE STORMS ARE POSSIBLE. HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN SEVERE WEATHER THREAT ACROSS SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI...WHILE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. A LARGE COMPLEX OF THUNDERSTORMS WAS OVER PARTS OF LOUISIANA AND SOUTHERN ARKANSAS LATE THIS MORNING. THIS COMPLEX WILL SPREAD EAST ACROSS THE REGION THROUGH THE AFTERNOON HOURS. OTHER SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THIS COMPLEX ACROSS CENTRAL AND SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON HOURS. A STATIONARY FRONT WAS ALONG A HARRISONBURG...TO BROOKHAVEN...TO LAUREL LINE. ALONG AND SOUTH OF THIS LINE...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE...AND COMBINED WITH FAVORABLE SHEAR...A THREAT OF ORGANIZED SEVERE STORMS WILL EXIST. FARTHER TO THE NORTH...THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO BE SOMEWHAT MORE ISOLATED. ACROSS SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI...THE AIR NEAR THE GROUND WILL BE QUITE STABLE...AND THIS WILL MINIMIZE THE RISK OF ANY DAMAGING WINDS OR TORNADOES. ...FLOODING... RAIN MAY BECOME HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON...RESULTING IN THE PONDING OF WATER ON ROADWAYS. SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE CONTINUES TO ADVECT COPIOUS AMOUNTS OF MOISTURE INTO THE LOWER MISSISSIPPI VALLEY. AS THUNDERSTORMS DEVELOP TODAY...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON ACROSS THE AREA...HOWEVER ISOLATED 3 TO 4 INCH AMOUNTS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSISSIPPI...WHERE THUNDERSTORMS WILL BE MORE COMMONPLACE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH THE EVENING OF TUESDAY MARCH 1. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 23, 9:40 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM HAIL DREW 33.81N 90.53W
02/23/2005 1.00 INCH SUNFLOWER MS LAW ENFORCEMENT
POLICE AND PUBLIC REPORT HAIL UP TO QUARTER SIZED
COVERING THE GROUND.
&&
GERARDLocal storm report, Feb 23, 10:34 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 7 WSW NEWELLTON 32.03N 91.35W
02/22/2005 0.75 INCH TENSAS LA EMERGENCY MNGR
0505 PM HAIL 4 W GALLMAN 31.93N 90.46W
02/22/2005 1.25 INCH COPIAH MS EMERGENCY MNGR
ON DENTVILLE ROAD.
0540 PM HAIL 3 S SICILY ISLAND 31.81N 91.66W
02/22/2005 0.75 INCH CATAHOULA LA COUNTY OFFICIAL
0603 PM HAIL 1 E BROOKHAVEN 31.58N 90.43W
02/22/2005 1.00 INCH LINCOLN MS TRAINED SPOTTER
REPORTED THROUGH WAPT TV
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 12:36 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 39 min |
| Feb 23, 1:12 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 48 min |
| Feb 23, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.